Macleods Pharmaceuticals Recalls Losartan Tablets Due To Impurity Levels

Macleods Pharmaceuticals has initiated a voluntary recall of 32 lots of Losartan Potassium USP Tablets and Losartan Potassium/Hydrochlorothiazide combination Tablets. The recall was initiated after trace amounts of an unexpected impurity was found in a number of lots of active pharmaceutical ingredient (API) manufactured by Hetero Labs Limited. The impurity, N-Nitroso-N-methyl-4-aminobutyric acid (NMBA), is above the U.S. Food & Drug Administration’s exposure limit of 9.82 parts per million. Per the recall, based on the available information, the risk of developing cancer following long-term use of the product cannot be ruled out.

Although Macleods Pharmaceuticals Limited has not received any reports of adverse events related to this recall to date, consumers should be on the lookout for possible complications regarding the drug. The products subject to recall can be identified by checking the product name, manufacturer details and batch or lot number on the bottle containing this products. The products subject to recall are listed on the FDA website here.

According to USA Today, Hetero Labs based in India is one of a few drug manufacturing companies that has been linked to several recalls since last July. Healthcare professionals have stated that consumers should consult their doctors before immediately discarding the drug. Discounting the drug could do more immediate harm than continuing on it.

The attorneys at Forester Haynie have years of experience helping victims of “bad drugs” and are monitoring the situation carefully. While no adverse effects on consumers have been reported so far, if you are currently taking Losartan, monitor the situation carefully and be aware of possible complications with the drug. Consult with a medical professional if you believe you are experiencing adverse side effects.



Leave a Reply